MAUDE Adverse Event Report: GLAUKOS CORPORATION ISTENT INJECT TRABECULAR MICRO BYPASS SYSTEM; INTRAOCULAR PRESSURE LOWERING IMPLANT

GLAUKOS CORPORATION ISTENT INJECT TRABECULAR MICRO BYPASS SYSTEM; INTRAOCULAR PRESSURE LOWERING IMPLANT
Model Number G2-M-IS-US
Medical Device Problem Code Malposition of Device (2616)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 10/20/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device remains in the patient's eye, thus, date of implant is indicated.The device has been return to glaukos for evaluation, and the investigation is ongoing.The device history record review of the manufacturing lot was performed, and there were no non-conformities found to be related to the reported event.A review of the device labeling was completed.Malpositioned stent is identified in the labeling as a known inherent risk of trabecular micro-bypass stent procedure.The ifu adequately provides instructions for stent implantation, precautions, and warnings for the proper use, and handling of the device.Mfr# reference: (b)(4).
 
Event or Problem Description
It was reported that during a cataract plus trabecular micro bypass stent system procedure, the surgeon implanted one (1) of the two (2) stents in an ¿incorrect spot¿.The stent procedure was aborted with no report of patient¿s injury.Per report, surgical technique and experience with the device contributed to the reported event.Additional information has been requested.
 
Additional Manufacturer Narrative
Additional information: evaluation of the returned device was completed.The x-ray evaluation revealed that the cam assembly was activated four (4) times and no stents were found.The trigger button motion was functioning as intended.The injector¿s frontal components were found to be bent.This finding may have occurred due to the condition in which the device was shipped back for evaluation.It is highly unlikely that the device was sent out in this condition as the frontal components undergo critical dimension inspection after injector assembly per the manufacturing procedure.If any of the frontal components were bent, the device should fail inspection and the unit should get rejected.Furthermore, all devices undergo visual inspection via x-ray per the manufacturing procedure.If any of the frontal components were bent during x-ray, the unit should get rejected.There was no non-conformance related to the reported event.The root cause of the reported issue could not be conclusively determined due to the condition of the returned device.Mfr# reference: 29932.

Brand Name
ISTENT INJECT TRABECULAR MICRO BYPASS SYSTEM
Common Device Name
INTRAOCULAR PRESSURE LOWERING IMPLANT
Manufacturer (Section D)
GLAUKOS CORPORATION
229 avenida fabricante
san clemente CA 92672
MDR Report Key10865257
Report Number2032546-2020-00093
Device Sequence Number19573931
Product Code OGO
UDI-Device Identifier00853704002203
UDI-Public0100853704002203
Combination Product (Y/N)Y
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
P170043
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/12/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2022
Device Model NumberG2-M-IS-US
Device Lot Number127065
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/04/2020
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date11/18/2020
Supplement Report FDA Received Date01/13/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age78 YR